Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

October 12, 2011Mayes County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 12, 2011, 2:47 AM CDT for Mayes County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2011, 2:47 AM CDT (07:47 UTC)
Expired
Oct 12, 2011, 3:15 AM CDT
In force
28 min
Issued by
NWS Tulsa, OK

County Mayes County, OK

The radar

The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WWUS84 KTSA 120747
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 AM CDT WED OCT 12 2011

OKZ062-063-068-120815-
CHEROKEE OK-DELAWARE OK-MAYES OK-
247 AM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN DELAWARE AND EASTERN MAYES

AT 247 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
LOCUST GROVE...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LOCUST
GROVE AND ROSE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3643 9501 3627 9482 3610 9514 3619 9526
TIME...MOT...LOC 0747Z 228DEG 19KT 3617 9516

$$

LACY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 11, 11:28 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Oct 11, 11:28 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1128 PM CDT TUE OCT 11 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
EVENING CONVECTION ACROSS WESTERN ARKANSAS HAS FINALLY SHIFTED
EAST OF TERMINAL SITES...WHILE THE NEXT ROUND OF PRECIP CONTINUES
TO EXPAND ACROSS CENTRAL OKLAHOMA. THESE SHOWERS AND THUNDERSTORMS
WILL SPREAD EASTWARD OVERNIGHT...AND WITH AMPLE ELEVATED
INSTABILITY IN PLACE...BRIEF PERIODS OF HEAVY RAIN AND LOWER
CEILINGS ARE LIKELY. THE PRECIP WILL LIKELY END ACROSS OK SITES BY
LATE MORNING...THOUGH LINGER IN A LIGHTER FASHION ACROSS WESTERN
ARKANSAS INTO THE MID AFTERNOON. VFR CONDITIONS RETURN TO ALL
SITES BY LATE WEDNESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 907 PM CDT TUE OCT 11 2011/

..UPDATE...

DISCUSSION...
HAVE MADE SEVERAL ADJUSTMENTS TO AREA POPS THIS EVENING AS
PRECIPITATION LINGERS ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. WE CONTINUE TO EXPECT ANOTHER ROUND OF CONVECTION TO
MOVE IN FROM THE WEST AFTER MIDNIGHT. HAVE ALREADY SENT ALL
UPDATED FORECAST PRODUCTS.

PREV DISCUSSION... /ISSUED 635 PM CDT TUE OCT 11 2011/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ONGOING CONVECTION WILL CONTINUE EAST OF AR SITES THIS
EVENING...WITH INCREASING MID LEVEL CLOUD OVERNIGHT. SHOWERS AND
THUNDERSTORMS WILL DEVELOP FURTHER WEST AND SPREAD EASTWARD INTO
EASTERN OK BY EARLY WEDNESDAY MORNING...AND CONTINUE EASTWARD INTO
WESTERN ARKANSAS THROUGH THE MORNING INTO MID AFTERNOON HOURS.
GENERALLY MVFR/VFR CEILINGS ARE EXPECTED WITH PERIODIC LOWER
IMPACTS WITH THE HEAVIEST STORMS.

PREV DISCUSSION... /ISSUED 329 PM CDT TUE OCT 11 2011/

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON WITHIN THE
MOISTURE AXIS AND DECAYING FRONTAL ZONE OVER FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...WHERE LI/S OF -4 TO -6 OBSERVED. SHEAR
DOES NOT LOOK OVERLY IMPRESSIVE AND THUS NOT MUCH SEVERE THREAT
THOUGH A BRIEF HAILER POSSIBLE THROUGH THE EVENING. WILL CARRY A
SWATH OF LOW CHANCE POPS THIS EVENING TO ACCOUNT FOR THIS BUT A
GOOD DEAL OF IT EXPECTED TO DECREASE AFTER SUNSET. MOIST AIR WILL
REMAIN IN PLACE WITH A LIGHT SOUTH WIND AND INCREASING CLOUDS...
AND THIS SHOULD KEEP OVERNIGHT LOWS MILDER IN MOST AREAS.

ATTENTION LATER TONIGHT WILL TURN TO CONVECTIVE DEVELOPMENT FROM
TX PANHANDLE INTO WESTERN KS LATER THIS AFTERNOON AND ITS
EVOLUTION OVERNIGHT AS A FAST MOVING AND STRONG SHORTWAVE DIGS
THOUGH THE PLAINS. MODELS ALL IN VARYING DEGREES CONTINUE THE IDEA
OF ORGANIZING THIS ACTIVITY INTO ONE OR MORE CLUSTERS LATE TONIGHT
WHICH WILL LIKELY MAKE A RUN AT EASTERN OK BY EARLY MORNING. GIVEN
THE AMOUNT OF UPPER LEVEL SUPPORT LATE TONIGHT AND EARLY WED
MORNING WITH THE SHORTWAVE PASSAGE...FEEL THAT LIKELY POPS REMAIN
JUSTIFIED FOR EASTERN OK THROUGH THE MORNING...AND POINTS FARTHER
EAST IN THE AFTERNOON AS WEAK FRONTAL BOUNDARY PUSHES EAST. AGAIN
THE SEVERE WEATHER THREAT DOES NOT LOOK THAT GREAT BUT UPPER
DYNAMICS MAY ENHANCE THREAT COMPARED TO THIS AFTERNOON.

FRONT WILL SWEEP THROUGH LATE IN THE DAY AND USHER IN MUCH DRIER
AIR WED NIGHT AND THURSDAY. GUSTY NORTHWEST WINDS WILL RAISE THE
FIRE WEATHER THREAT THURSDAY AFTERNOON AS A RESULT WITH TEMPS
SHOWING VERY LITTLE COOLING BEHIND THIS FRONT. A NICE STRETCH OF
WEATHER WILL ENSUE UNDER A BENIGN WNW FLOW ALOFT THAT WILL
CONTINUE THROUGH THE WEEKEND AS UPPER RIDGE BUILDS OVER THE
SOUTHERN STATES AND WINDS RETURN FROM THE SOUTH. TEMPERATURES WILL
ONCE AGAIN BE WELL ABOVE NORMAL SAT/SUN AND MOST LIKELY MONDAY
AHEAD OF WHAT LOOKS TO BE A SIGNIFICANT COLD FRONT. TIMING OF THIS
FRONTAL PASSAGE REMAINS QUESTIONABLE AND VERY LITTLE MOISTURE
RETURN IS EVIDENT AHEAD OF IT...THUS WILL STICK WITH THE DRY
FORECAST THROUGH TUESDAY AND BRING DAYTIME TEMPS DOWN QUITE A BIT
FOR TUESDAY. GFS FORECAST SFC TEMPS QUITE CHILLY BY MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  81  55  79 /  50  60  10   0
FSM   62  79  53  78 /  30  70  10   0
MLC   62  81  52  79 /  30  70  10   0
BVO   57  83  50  79 /  50  30  10   0
FYV   58  78  49  72 /  40  70  10   0
BYV   58  76  52  74 /  40  70  20   0
MKO   61  80  52  78 /  30  70  10   0
MIO   60  81  54  77 /  30  50  10   0
F10   61  80  53  78 /  40  70  10   0
HHW   62  80  53  82 /  20  60  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Oct 11, 5:06 PM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT TUE OCT 11 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 PM CDT TUE OCT 11 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS EARLY AND EASTERN OKLAHOMA LATER.
	ONSET...ONGOING.

DISCUSSION...
ONGOING THUNDERSTORMS ACROSS NORTHWEST ARKANSAS MAY BRIEFLY
APPROACH SEVERE LIMITS THIS EVENING BEFORE MOVING OUT OF THE
AREA. A BETTER CHANCE FOR SEVERE STORMS WILL EXIST LATER OVERNIGHT
AS A COLD FRONT APPROACHES FROM THE WEST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO BE ONGOING EARLY WEDNESDAY MORNING
AS A COLD FRONT MOVES ACROSS THE REGION. SOME STORMS COULD BE
SEVERE. THIS ACTIVITY WILL START AT THE WESTERN EDGE OF THE AREA
EARLY IN THE MORNING... AND MOVE EASTWARD AS THE DAY PROGRESSES.
PRECIPITATION IS EXPECTED TO MOVE OUT OF THE AREA BY WEDNESDAY
AFTERNOON.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 12, 12:15 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT WED OCT 12 2011

ARZ011-120545-
MADISON AR-
1215 AM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN MADISON

AT 1215 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WEATHERS...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3607 9344 3601 9344 3595 9352 3599 9362
      3614 9356 3612 9355 3612 9348 3612 9347
      3609 9347 3608 9344
TIME...MOT...LOC 0515Z 214DEG 15KT 3602 9355

LACY
Special weather statement, Oct 12, 2:25 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 AM CDT WED OCT 12 2011

OKZ062-067-068-120800-
CHEROKEE OK-MAYES OK-WAGONER OK-
225 AM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN MAYES AND EASTERN WAGONER

AT 225 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF PRYOR TO MURPHY TO 5 MILES SOUTH OF
MAZIE...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...LOCUST
GROVE...SALINA...SPAVINAW STATE PARK...SPAVINAW...ROSE AND PEGGS.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3617 9501 3616 9500 3605 9507 3594 9547
      3614 9534 3632 9535 3641 9501
TIME...MOT...LOC 0725Z 252DEG 17KT 3630 9524 3617 9523
          3605 9531

LACY
Special weather statement, Oct 12, 2:34 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 AM CDT WED OCT 12 2011

OKZ054-059-120800-
OSAGE OK-PAWNEE OK-
234 AM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 233 AM CDT...A CLUSTER OF RAIN SHOWERS WAS CENTERED OVER SOUTHERN
OSAGE AND NORTHERN PAWNEE COUNTIES...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SHIDLER...
CLEVELAND...OSAGE...FORAKER...HOMINY...WESTPORT...WALNUT CREEK STATE
PARK...OSAGE HILLS STATE PARK...SKIATOOK...HULAH...BIGHEART...
PEARSONIA...OKESA...BARNSDALL...WYNONA...AVANT AND PAWHUSKA.

THIS CLUSTER OF SHOWERS HAS HAD A HISTORY OF PRODUCING 40 TO 45 MPH
WINDS.

LAT...LON 3694 9600 3621 9601 3619 9677 3674 9692
      3675 9689 3675 9683 3677 9682 3677 9680
      3679 9678 3679 9676 3685 9676
TIME...MOT...LOC 0733Z 258DEG 25KT 3657 9665

LACY
Special weather statement, Oct 12, 2:47 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 AM CDT WED OCT 12 2011

OKZ062-063-068-120815-
CHEROKEE OK-DELAWARE OK-MAYES OK-
247 AM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN DELAWARE AND EASTERN MAYES

AT 247 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
LOCUST GROVE...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LOCUST
GROVE AND ROSE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3643 9501 3627 9482 3610 9514 3619 9526
TIME...MOT...LOC 0747Z 228DEG 19KT 3617 9516

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:25 AM CDTSpecial Weather StatementTSAMayes35 min
Oct 12, 2:34 AM CDTSpecial Weather StatementTSAOsage, Pawnee26 min
Oct 12, 2:59 AM CDTSpecial Weather StatementTSADelaware31 min
Oct 12, 3:10 AM CDTSpecial Weather StatementTSAAdair35 min
Oct 12, 3:17 AM CDTSpecial Weather StatementTSADelaware28 min
Oct 12, 12:15 AM CDTSpecial Weather StatementTSAMadison30 min
Oct 12, 3:53 AM CDTSpecial Weather StatementTSABenton37 min
Oct 12, 6:20 PM CDTSpecial Weather StatementTSACarroll25 min
Oct 12, 6:51 PM CDTSpecial Weather StatementTSACarroll24 min
Oct 12, 6:53 PM CDTSpecial Weather StatementTSABenton37 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.